+ Reply to Thread
Results 1 to 7 of 7
  1. #1
    Join Date
    Feb 2016
    Posts
    2,353
    Thanks
    102
    Thanked
    2,293
    Reviews
    1
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts

    Default First period after Depo shot.

    If this doesn't belong in this section, I apologise.

    Anyone care to share what it was like to get your cycle back after stopping Depo Provera shots??
    My last shot was Oct last year so it's been over 3 months since my last shot was due that I skipped (and over 6 months since the last shot). I was quite ill coming off it. Went on medication for constant vertigo and bad abdominal cramps that lasted about 3 weeks after the missed shot. I've had nothing since until this week, where suddenly my breasts are very heavy and sore (I am currently severely regretting removing my bra for the evening). My motion sickness has been ramped up a bit. I have been having slight cramps on and off and a horrible, snarky attitude. But no AF yet.
    Previously my pms symptoms would only go one or two days before my period arrived, so by that I would have been bleeding 4 or 5 days ago but so far nothing.
    Does it seem like period returning? And if so, am I going to have to put up with this extended length of issues before every period do you think?

  2. #2
    Join Date
    Nov 2012
    Posts
    210
    Thanks
    238
    Thanked
    106
    Reviews
    0
    Hi there. I don't want to scare you, but I don't have a "happy" TTC journey experience coming off Depo Provera. I took it for nearly 10 years, then decided that I wanted to start a family. It was nearly 9 months until I got a visit from AF and then it really was hit and miss. Cycles of 15 days followed by 45 days. It was horrible TTC without my body cooperating. I had no idea what was going on.

    I didn't have a regular GP at that point and just struggled on. This was "pre-internet everywhere", and I felt alone and horrible.

    Eventually, I went to a GP and got a referral to an OBGYN with FS specialty. And a script for the pill. It seemed counter-intuitive, but it gave me a regular "cycle" and kicked my body back into rhythm. I ended up at the FS, and then had a baby 2 and a half years after the last Depo shot. He's now a full-on 5 year old! But my fertility struggles continue, and I'm back in the care of a new FS to conceive again.

    I blame the Depo for my fertility issues, both coming off it back then and for the lingering issues I believe I have now. if anyone asks, I say don't do Depo Provera injections. Full stop. That sh!t is poison.

    For people like you who have already been caught by the laziness of GPs who don't explain the risks and encourage others forms of birth control, like yourself, my experience was to start an alternative BC. Sounds dumb, but the pill worked to push my body back into a hormonal cycle.

    I hope I haven't scared you. Please go and see a GP ASAP. Get some proper advice, don't wait.

  3. #3
    Join Date
    Feb 2016
    Posts
    2,353
    Thanks
    102
    Thanked
    2,293
    Reviews
    1
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    I went on it at the time due to no other birth controls really being suitable. I'm completely useless at finishing scripts so taking the pill long term was a no go and I can't have anything implanted (a bit of a mental health issue and a need to dig them out) and hubby isn't keen on condoms so it was one of the few options left. I really do regret it though. When I was on it (I had 4 shots/1 years worth) it was fine and very convenient but coming off it was hell for a few weeks.

    I'm hoping to get my cycle around soonish, as we are going to TTC once it does but I think of we do get a Bub, hubby will be going for the snip and we'll be leaving my body alone after it.

    I might give it a week, as we are away anyways, and if AF still doesn't show up but these "signs" continue, I might ask a doctor about taking the pill to bring my body around. Thank you.

  4. #4
    Join Date
    Nov 2012
    Posts
    210
    Thanks
    238
    Thanked
    106
    Reviews
    0
    Quote Originally Posted by Ahalfdozen View Post
    I might give it a week, as we are away anyways, and if AF still doesn't show up but these "signs" continue, I might ask a doctor about taking the pill to bring my body around. Thank you.
    I hope everything works out for you. If you do go to a GP, find one you can talk to and get some specific advice WRT your needs. A relationship with a GP is worth investing in. Best of luck!

  5. #5
    Join Date
    Feb 2016
    Posts
    2,353
    Thanks
    102
    Thanked
    2,293
    Reviews
    1
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Where I am, we are serviced by the Royal Flying Doctors so don't really get a choice of GPs, it's just whoever flies in that day unfortunately. Some are great, some not so much. We had an amazing GP where we used to live but that's 10 hours away so not really feasible

  6. #6
    Join Date
    Nov 2012
    Posts
    210
    Thanks
    238
    Thanked
    106
    Reviews
    0
    Quote Originally Posted by Ahalfdozen View Post
    Where I am, we are serviced by the Royal Flying Doctors so don't really get a choice of GPs, it's just whoever flies in that day unfortunately. Some are great, some not so much. We had an amazing GP where we used to live but that's 10 hours away so not really feasible
    That sucks! No wonder you are looking for answers on the Internet. I hope my suggestion helps give you an alternative way to look at the situation.

  7. #7
    Join Date
    Sep 2012
    Posts
    247
    Thanks
    49
    Thanked
    53
    Reviews
    8
    I had issues with the injection (so many side effects) was told it could take up to 12months to properly get out of my system.. 😿


 

Similar Threads

  1. Stopping Depo - Side Effects
    By Ahalfdozen in forum Contraception issues
    Replies: 23
    Last Post: 05-02-2016, 13:27
  2. TTC #4 after depo needle
    By happyfrog in forum Conception & Fertility General Chat
    Replies: 2
    Last Post: 18-10-2015, 11:01
  3. conceiving after the depo-provera needle
    By happyfrog in forum Conception & Fertility General Chat
    Replies: 2
    Last Post: 29-05-2015, 06:37

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Baby SensoryBaby Sensory is the only baby programme that offers a complete approach to learning & development. Our classes ...
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›